Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir+Stocrin
Apr 2, 2004

Hi, i was HIV+ since July 1999 and started med of 2combivir + 4 stocrin april 2003 (cd4 count 7).

After taking the said med, my cd4 count went up to 100 & VL=50 last week but having few side effect like cough, rash, sleeping problem, red dotted spot on skin, muscle cramp (sometime). my dr asked me to take 3 stocrin taking on April.

My question; is there any combination to reduce the above side effect? and increase cd4.

Response from Dr. Lee

It sounds like you have been on this regimen (Stocrin or efavirenz is also known as Sustiva in some parts of the world) for a year. Normally it is not a good idea to reduce the dose of Stocrin and it is not clear to me that a reduced dose would relieve many of the symptoms you list. In fact, I am not sure all the symptoms are actually side effects of your therapy.

For example cough is not likely to be related to the meds. Although sleeping problems may be associated with the efavirenz, you may be able to relieve this symptom without reducing the dose.

I would caution you not to risk losing control of your viral load considering the obvious great results you have had on this regimen. If you are really concerned about the side effects, it might be better to consider changing medications rather than reducing the dosing of these medicines (thereby risking reducing the combo's effectiveness).

Be well.



Previous
Norvir booster?
Next
Treatment Or Cure?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement